Journal article
Artificial boundary conditions for viscoelastic flows



Publication Details
Authors:
Nazarov, S.; Sequeira, A.; Specovius-Neugebauer, M.; Videman, J.
Publication year:
2008
Journal:
Mathematical Methods in the Applied Sciences
Pages range:
937-958
Volume number:
31
Start page:
937
End page:
958
ISSN:
0170-4214

Abstract
The steady three-dimensional exterior flow of a viscoelastic non-Newtonian fluid is approximated by reducing the corresponding nonlinear elliptic-hyperbolic system to a bounded domain. On the truncation surface with a large radius R, nonlinear, local second-order artificial boundary conditions are constructed and a new concept of an artificial transport equation is introduced. Although the asymptotic structure of solutions at infinity is known, certain attributes cannot be found explicitly so that the artificial boundary conditions must be constructed with incomplete information on asymptotics. To show the existence of a solution to the approximation problem and to estimate the asymptotic precision, a general abstract scheme, adapted to the analysis of coupled systems of elliptic-hyperbolic type, is proposed. The error estimates, obtained in weighted Sobolev norms with arbitrarily large smoothness indices, prove an approximation of order 0(R-2+epsilon), with any epsilon>0. Our approach, in contrast to other papers on artificial boundary conditions, does not use the standard assumptions on compactly supported right-hand side f, leads, in particular, to pointwise estimates and provides error bounds with constants independent of both R and f. Copyright (C) 2007 John Wiley & Sons, Ltd.

Last updated on 2019-01-11 at 16:05